Still, it is not known that what the reason of fibromyalgia is. But most often, we treat it with that class of drugs that are used in treating disorders such as seizures. These drugs can help in curing the symptoms but as well as having side effects that includes dyskinesia.
Dyskinesia is referred to as a condition that causes recurrent and unstoppable movements of the limbs. And it could be so difficult to manage if you are suffering for a longer time period. So exactly, what is dyskinesia, how it is linked with fibromyalgia and what you can do to cure it?
What Is Dyskinesia?
A common side effect of drugs used to treat seizures is TRADIVE DYSKINESIA or TD. In particular, we should at when it appears to fibromyalgia is gabapentin. The working of gabapentin is usually by relaxing the interaction between nerves in the brain. This is useful for seizures that are caused due to rapid-firing interactions between these nerves. But is also used in treating fibromyalgia. Many of the symptoms of fibromyalgia can be managed through gabapentin. As to know that, it is also prescribed to treat some of chronic itching that comes with fibromyalgia in addition to the pain. It some kind of symptom that we don’t think about, but this itching can be worse of all if you suffer from it.
Chronic itching seems to be the outcome of interaction between the nerves. Gabapentin is effective to cure it. But it can result in dyskinesia. It is basically, an unstoppable tendency to burp your arms and legs. Some other less obvious things can also be included such as spanking or squeezing your lips together. When you have been resting for a while, this condition can be worse which arises many sleep issues due to fibromyalgia. Moreover, TD can cause you to bumping out your head, blinking eyes or even sticking out your tongue without even noticing that you are doing that.
Fibromyalgia And Dyskinesia
There is a belief that low levels of neurotransmitter called dopamine causes TD. People having fibromyalgia usually have low levels of neurotransmitter, yet we don’t know the reason. But, it seems like TD is a side effect of the medications that are used in treating fibromyalgia.
The most usual reason of having TD is if the person is taking a drug, say SSRI or any anti-seizure drug for minimum three months. And it is also noticed that people who are suffering from both TD and fibromyalgia are found to be majorly women.
So people are having greater chance of developing TD if they are using these kinds of drugs. A lot of subjective accounts of people can be seen who have developed TD due to fibromyalgia medication. If you want to know more about it, you can survey within a fibro community and find people who have this similar experience.
Stop taking medications that cause TD, if you want to cure it. Of course, there can be other options. A lot of people are depending on those medicines to cure there fibromyalgia and you can’t just stop using medications without even consulting a doctor.
If you feel like you are having TD, you can go for a test first. The doctor will identify whether you are having spontaneous movements or not. They will notice that either this is due to medication or you are having any other condition that is causing these spontaneous movements. A vast number of conditions are there that can cause these movements like cerebral palsy, brain tumors, or Parkinson’s disease. You can check every possibility when you consult a doctor. No medication is currently approved to treat TD by FDA, yet there are some psychiatric drugs that can help. Some people have reported that they have a successive treatment with dietary supplements like Gingko, yet there is a limited scientific evidence of it.
If TD is much unbearable, you can discuss it with your doctor whether the usefulness of the medications are worth taking or not. Unluckily, we don’t have any other good alternative for that.
Fibro Women Blogs
Chronic Woman Blogs
Chronic Illness Blogs
Official Fibromyalgia Blogs